# SDR 2013FA0000388

- Difficulty date: July 4, 2013
- Submitted: July 5, 2013
- Operation: General aviation
- Engine: Lyc O235L2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LW13282
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRANKCASE BROKE IN FRONT ABOVE AND BELOW OF NR 2 CYLINDER.  LARGE PIECE OF CRANKCASE WAS STILL ATTACHED TO THE CYLINDER BASE WHEN REMOVED.  ON INSP AND NON DESTRUCTIVE TESTING OF INTERNAL PARTS AND CYLINDERS, NO DAMAGE WAS FOUND.  POSSIBLE CAUSE COULD BE METAL FATIGUE.  BELIEVE CRACK HAD BEEN ON CRANKCASE  FOR SOME TIME AND HAD BEEN MISSED DURING REGULAR MX INSP.
